Get your Health question answered in 3 easy steps

123 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Sudden weight gain with irregular period and extended belly. Is this a serious problem?

Answered by
Dr.
Dr. Ram Choudhary

Internal Medicine Specialist

Practicing since :2001

Answered : 2272 Questions

default
Posted on Tue, 22 Jan 2013 in General Health
Question: Hi, I have an extended belly and thought i was not exercising enough or eating right. I noticed my quick weight gain in the last 3 months ABOUT 15 POUNDS. my FRIENDS THINKS IT'S A SERIOUS MEDICAL CONDITION BECAUSE SHE HAS NEVER SEEN ME BEFORE LIKE THIS. i NOTICED AT THE SAME TIME I HAD STOPPED MENSTRUATING, AND THEN STARTED AGAIN 3 MONTHS LATER AND STILL HAVE AN EXTENDED BELLY WITH THE REST OF MY BODY IS SLIM AND PROPORTIONED.
doctor
Answered by Dr. Ram Choudhary 1 hour later
Hello XXXXXXX,
Thanks for posting your query.
The kind of sudden weight gain at belly with menstruation abnormality is alarming development.
It can be just out of change in feeding behaviour, particularly if you are not keeping a watch on intake and choosing healthy food intake.
Another important possibility at your age is climacteric and impending menopause and hormonal changes which also cause drastic changes in the body homeostasis leading to weight gain.
Third possibility is of some cause within the abdomen eg. some tumor that can make excess fluid in abdomen.
The most important suggestion is to get yourself assessed and a physical examination by a physician of your locality.
Prior to consult please get an ultrasound of abdomen and Complete blood counts, ESR, serum FSH levels and a Pap smear if you did not have had it earlier and review with these reports.
The cause of weight gain needs to be ascertained as soon as possible.
I hope this answers your query.
In case you have any follow up queries or doubts, you can forward them for me, and I shall be glad to help you.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  

Recent questions on Menopause

doctor1 MD

I am 74 years old and have experienced hot flushes since menopause (at age 54). I experience moderate to high blood pressure and most medications for this make my symptoms worse. I have heart palpitations during these uncomfortable symptoms, experience fatigue and have night sweats which wake me up. I have Sjoegren's Syndrome with Sicca, and Peripehral neuropathy and most other aging symptoms. I don't have dementia, thankfully, but I am curious as to whether hot flushes are impacting on my blood pressure and contributing to my anxieties or could it be caused by my thyroid? My tests show a normal reading for my thyroid. I also had cancer of the uterus, grade 1, and had everything removed nine years ago and have remained cancer free to date. I hope you can help me find a way to improve the situation as I don't have any blocked arteries or heart problems so it is a mystery to me. I am worried about the impact it may eventually have on my heart. Sincerely yours,

doctor1 MD

I at times will get my heart race light headed then upset stomach. Scary. Sometimes chest pain. I do not have a thyroid. My thyroid levels were ckd was fine. I am mow in Peru menopause. Horrible. Sometimes jaw will hurt rather back tooth. Had keg good heart monitor 30 days just showed heart rate just beating fast. Blood work good . I take ATIVAN for panic disorder.

doctor1 MD

I fell down my stairs and my head on the right side close to the eye and temple. This was 5 days ago and I have had a constant headache, feeling disoriented, hot flashes, and unable to focus 100%. I saw a doctor the day after who told me I had a mild concussion. Should these symptoms continue this long?

doctor1 MD

I am a 60 year old woman who has gone through early menopause and am now using triamcinolone .1% cream for psoraisis. I recently stopped enbrel shots and used the cream 2 times a day heavily on my legs and arms. I started to have a small period one week after the enbrel shots ended and that is when i started using the cream. Can this cream cause uterine bleeding?

doctor1 MD

Hi, I am 59 years old, still having vaginal bleeding and have had severe pain in my right breast for over a week. I don't have insurance so the thought of seeing a doctor or having test run is next to impossible. Is it anything to be worried about

doctor1 MD

I am 59, female, what can i do for vaginal dryness and odor?

doctor1 MD

I have recurring yeast infection. How do I know it's a yeast infection? I feel a need to go to the bathroom frequently. Sometime it burns. No didcharge and Monostat seems to take care of it but I don't like to take that frequently. it's probably...